Alert archive / Montana / High Wind Warnings in 2020
High Wind Warning 16, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Oct 29, 2020, 2:36 PM MDT. It took effect at Oct 30, 2020, 6:00 AM MDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2020, 2:36 PM MDT (20:36 UTC)
- In effect from
- Oct 30, 2020, 6:00 AM MDT
- Expired
- Oct 30, 2020, 11:39 PM MDT
- In force
- 18 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
535 WWUS75 KTFX 292036 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 236 PM MDT Thu Oct 29 2020 MTZ009-010-048-301200- /O.UPG.KTFX.HW.A.0017.201030T1200Z-201031T0600Z/ /O.NEW.KTFX.HW.W.0016.201030T1200Z-201031T0600Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 236 PM MDT Thu Oct 29 2020 ...HIGH WIND WARNING IN EFFECT FROM 6 AM FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT... * WHAT...Southwest winds 30 to 40 mph with gusts up to 70 mph expected. Gusts to 80 mph possible along the immediate east slopes of the Rocky Mountain Front. * WHERE...Northern Rocky Mountain Front, Eastern Glacier and Southern Rocky Mountain Front. * WHEN...From 6 AM Friday to midnight MDT Friday night. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ012-044-046-049-050-301200- /O.UPG.KTFX.HW.A.0017.201030T1200Z-201031T0600Z/ /O.NEW.KTFX.HW.W.0016.201030T1800Z-201031T0600Z/ Cascade-Toole-Eastern Pondera-Eastern Teton-Judith Basin- Including Great Falls, Cascade, Belt, Kings Hill Pass, Shelby, Sunburst, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, and Hobson 236 PM MDT Thu Oct 29 2020 ...HIGH WIND WARNING IN EFFECT FROM NOON FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Cascade, Toole, Eastern Pondera, Eastern Teton and Judith Basin. * WHEN...From noon Friday to midnight MDT Friday night. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ014-045-301200- /O.NEW.KTFX.HW.W.0016.201030T1800Z-201031T0600Z/ Central and Southern Lewis and Clark-Liberty- Including Flesher Pass, Lincoln, MacDonald Pass, Rogers Pass, Chester, and Whitlash 236 PM MDT Thu Oct 29 2020 ...HIGH WIND WARNING IN EFFECT FROM NOON FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Central and Southern Lewis and Clark and Liberty. * WHEN...From noon Friday to midnight MDT Friday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and cause local power outages. Travel will be somewhat difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
5 follow-up statements
490 WWUS75 KTFX 300841 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 241 AM MDT Fri Oct 30 2020 MTZ009-010-048-302200- /O.CON.KTFX.HW.W.0016.201030T1200Z-201031T0600Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 241 AM MDT Fri Oct 30 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT MDT TONIGHT... * WHAT...Southwest winds 30 to 40 mph with gusts up to 70 mph expected. Gusts to 80 mph possible along the immediate east slopes of the Rocky Mountain Front. * WHERE...Northern Rocky Mountain Front, Eastern Glacier and Southern Rocky Mountain Front. * WHEN...From 6 AM Friday to midnight MDT Friday night. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose objects. Use caution if you must drive. && $$ MTZ012-014-044>046-049-050-302200- /O.CON.KTFX.HW.W.0016.201030T1800Z-201031T0600Z/ Cascade-Central and Southern Lewis and Clark-Toole-Liberty- Eastern Pondera-Eastern Teton-Judith Basin- Including Great Falls, Cascade, Belt, Kings Hill Pass, Flesher Pass, Lincoln, MacDonald Pass, Rogers Pass, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, and Hobson 241 AM MDT Fri Oct 30 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Cascade, Toole, Eastern Pondera, Eastern Teton and Judith Basin. * WHEN...From noon Friday to midnight MDT Friday night. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose objects. Use caution if you must drive. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
378 WWUS75 KTFX 301421 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 821 AM MDT Fri Oct 30 2020 MTZ011-013-047-051-302300- /O.EXB.KTFX.HW.W.0016.201030T2100Z-201031T0900Z/ Hill-Chouteau-Blaine-Fergus- Including Havre, Rocky Boy, Rudyard, Fort Benton, Carter, Big Sandy, Chinook, Harlem, Hays, Lewistown, Winifred, Lewistown Divide, and Grass Range 821 AM MDT Fri Oct 30 2020 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM MDT SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Hill, Chouteau, Blaine and Fergus. * WHEN...From 3 PM this afternoon to 3 AM MDT Saturday. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strongest winds are likely to occur early this evening in the vicinity of the Bears Paw, Moccasin, Judith and Snowy mountain ranges. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ009-010-048-302300- /O.CON.KTFX.HW.W.0016.000000T0000Z-201031T0600Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 821 AM MDT Fri Oct 30 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Southwest winds 30 to 40 mph with gusts up to 70 mph occurring. Gusts to 80 mph possible along the immediate east slopes of the Rocky Mountain Front. * WHERE...Southern Rocky Mountain Front, Northern Rocky Mountain Front and Eastern Glacier. * WHEN...Until midnight MDT tonight. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ012-014-044>046-049-050-302300- /O.CON.KTFX.HW.W.0016.201030T1800Z-201031T0600Z/ Cascade-Central and Southern Lewis and Clark-Toole-Liberty- Eastern Pondera-Eastern Teton-Judith Basin- Including Great Falls, Cascade, Belt, Kings Hill Pass, Flesher Pass, Lincoln, MacDonald Pass, Rogers Pass, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, and Hobson 821 AM MDT Fri Oct 30 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Eastern Teton, Judith Basin, Eastern Pondera, Toole, Liberty, Cascade and Central and Southern Lewis and Clark. * WHEN...From noon today to midnight MDT tonight. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
385 WWUS75 KTFX 302022 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 222 PM MDT Fri Oct 30 2020 MTZ009-010-048-310600- /O.CON.KTFX.HW.W.0016.000000T0000Z-201031T0600Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 222 PM MDT Fri Oct 30 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph occurring. Gusts to 80 mph possible along the immediate east slopes of the Rocky Mountain Front. * WHERE...Southern Rocky Mountain Front, Northern Rocky Mountain Front and Eastern Glacier. * WHEN...Until midnight MDT tonight. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ012-014-044>046-049-050-310600- /O.CON.KTFX.HW.W.0016.000000T0000Z-201031T0600Z/ Cascade-Central and Southern Lewis and Clark-Toole-Liberty- Eastern Pondera-Eastern Teton-Judith Basin- Including Great Falls, Cascade, Belt, Kings Hill Pass, Flesher Pass, Lincoln, MacDonald Pass, Rogers Pass, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, and Hobson 222 PM MDT Fri Oct 30 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph occurring. * WHERE...Eastern Teton, Judith Basin, Eastern Pondera, Toole, Liberty, Cascade and Central and Southern Lewis and Clark. * WHEN...Until midnight MDT tonight. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ011-013-047-051-310900- /O.CON.KTFX.HW.W.0016.201030T2100Z-201031T0900Z/ Hill-Chouteau-Blaine-Fergus- Including Havre, Rocky Boy, Rudyard, Fort Benton, Carter, Big Sandy, Chinook, Harlem, Hays, Lewistown, Winifred, Lewistown Divide, and Grass Range 222 PM MDT Fri Oct 30 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MDT SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Blaine, Hill, Chouteau and Fergus. * WHEN...Until 3 AM MDT Saturday. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strongest winds are likely to occur early this evening in the vicinity of the Bears Paw, Moccasin, Judith and Snowy mountain ranges. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
994 WWUS75 KTFX 310305 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 905 PM MDT Fri Oct 30 2020 MTZ010-012-044>046-049-050-310415- /O.CAN.KTFX.HW.W.0016.000000T0000Z-201031T0600Z/ Eastern Glacier-Cascade-Toole-Liberty-Eastern Pondera- Eastern Teton-Judith Basin- 905 PM MDT Fri Oct 30 2020 ...HIGH WIND WARNING IS CANCELLED... Winds have decreased below impactful levels. $$ MTZ011-013-310415- /O.CAN.KTFX.HW.W.0016.000000T0000Z-201031T0900Z/ Hill-Chouteau- 905 PM MDT Fri Oct 30 2020 ...HIGH WIND WARNING IS CANCELLED... Winds have decreased below impactful levels. $$ MTZ009-048-310600- /O.CON.KTFX.HW.W.0016.000000T0000Z-201031T0600Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including Logan Pass, Browning, Heart Butte, Bynum, Choteau, and Augusta 905 PM MDT Fri Oct 30 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph occurring. Gusts to 70 mph possible along the immediate east slopes of the Rocky Mountain Front. * WHERE...Southern Rocky Mountain Front, Northern Rocky Mountain Front and Eastern Glacier. * WHEN...Until midnight MDT tonight. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ014-310600- /O.CON.KTFX.HW.W.0016.000000T0000Z-201031T0600Z/ Central and Southern Lewis and Clark- Including Flesher Pass, Lincoln, MacDonald Pass, and Rogers Pass 905 PM MDT Fri Oct 30 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph occurring. * WHERE...Eastern Teton, Judith Basin, Eastern Pondera, Toole, Liberty, Cascade and Central and Southern Lewis and Clark. * WHEN...Until midnight MDT tonight. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ047-051-310900- /O.CON.KTFX.HW.W.0016.000000T0000Z-201031T0900Z/ Blaine-Fergus- Including Chinook, Harlem, Hays, Lewistown, Winifred, Lewistown Divide, and Grass Range 905 PM MDT Fri Oct 30 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MDT SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Blaine, Hill, Chouteau and Fergus. * WHEN...Until 3 AM MDT Saturday. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
131 WWUS75 KTFX 310539 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1139 PM MDT Fri Oct 30 2020 MTZ047-051-310645- /O.CAN.KTFX.HW.W.0016.000000T0000Z-201031T0900Z/ Blaine-Fergus- 1139 PM MDT Fri Oct 30 2020 ...HIGH WIND WARNING IS CANCELLED... The threat of damaging winds has ended across the warning area. $$ MTZ009-014-048-310645- /O.CAN.KTFX.HW.W.0016.000000T0000Z-201031T0600Z/ Northern Rocky Mountain Front- Central and Southern Lewis and Clark- Southern Rocky Mountain Front- 1139 PM MDT Fri Oct 30 2020 ...HIGH WIND WARNING IS CANCELLED... The threat of damaging winds has ended across the warning area. $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 29, 2:36 PM MDT, 0 minutes earlier.
Area forecast discussion, Oct 29, 2:36 PM MDT, 0 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 236 PM MDT Thu Oct 29 2020 .SYNOPSIS... Windy but mild conditions persist for much of the area through Friday with strong winds possible Friday afternoon and evening as a frontal system sweeps through the area. a period of rain or snow showers will accompany the frontal passage along the continental divide with mainly dry conditions continuing elsewhere. After some slight cooling and lighter winds Saturday, mild and at times windy conditions redevelop through early next week. && .DISCUSSION... Area remains under a WNW flow aloft around ridging centered off the west coast with a weak shortwave moving across southern AB/SK bringing some enhanced winds to portions of north-central MT. This wave exits the area this evening with lighter winds developing in most areas as the pressure gradient relaxes. A stronger shortwave moves over the offshore upper level ridge and SE across the region Friday with surface low pressure tracking east across the Candaian Prairies and aan associated cold front shifting east across the area Friday afternoon/early evening. Strong winds still appear likley across at least western portions of north-central MT Friday afternoon as strong mid-level westerly flow spreads into the region. Areas previously covered by a high wind watch have been upgraded to a high wind warning for Friday with the addition of Liberty and the remainder of Lewis and Clark counties as confidence has increased in strong winds affecting these areas as well. Some potential for a period of stronger winds to affect portions of Hill and Blaine counties as well Friday evening which will need to be watched for additional wind highlights but at this point gusts appear to be a bit lower with less optimal timing in the evening versus areas further west. Any measurable precipitation with the frontal system Friday looks to remain along and west of the continental divide with a few showers also possible across the central MT mountains late Friday afternoon. Cooler and less windy conditions follow on Saturday across the area with daytime temperatures back in the 40s for most areas. More significant warming develops Sunday through Tuesday as the offshore upper level ridge drifts east and across the region early next week before flattening. Daytime temperatures Monday and Tuesday will likley reach the upper 60s for many lower elevation locations. Windy conditions are likely to redevelop by Tues/Wed of next week as the ridge flattens and westerly flow aloft increases. A fast westerly flow from the Pacific will bring increasing clouds, cooler temperatures and at least some mountain precipitation later next week before a more significant pattern transition looks to develop next weekend. Hoenisch && .AVIATION... 1140 AM MDT Thu Oct 29 2020 (29/18Z TAF period) Area remains under WNW flow aloft with embedded moisture maintaining variable mid to high level clouds across the region through this evening. Flow aloft shifts to westerly tonight allowing for clearing of the higher level clouds with some potential for lower level cloud development across north-central MT, particulalry in the Havre area. Gusty SW winds along the east slopes of the Rockies and portions of north-central MT will gradually diminish this afternoon but moderate winds aloft will continue to support some mountain wave turbulence and areas of low level wind shear through tonight. Stronger disturbance and cold front moving in from the west will bring increased winds to all areas by Friday afternoon. Hoenisch Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PRELIMINARY POINT TEMPS/POPS... GTF 30 59 30 47 / 0 10 10 0 CTB 26 52 26 43 / 0 20 10 0 HLN 30 58 34 49 / 0 10 10 0 BZN 23 57 26 47 / 0 0 10 0 WYS 16 49 16 44 / 0 0 0 0 DLN 27 61 26 49 / 0 0 0 0 HVR 26 56 28 44 / 0 10 20 0 LWT 30 58 31 43 / 0 0 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Warning from noon Friday to midnight MDT Friday night Cascade...Central and Southern Lewis and Clark...Eastern Pondera...Eastern Teton...Judith Basin...Liberty...Toole. High Wind Warning from 6 AM Friday to midnight MDT Friday night Eastern Glacier...Northern Rocky Mountain Front...Southern Rocky Mountain Front. && http://www.weather.gov/greatfalls
Nearby
High Wind Warnings in Montana, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.